Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Analytic properties of elliptic and conditionally elliptic operators.


Author: Michael E. Taylor
Journal: Proc. Amer. Math. Soc. 28 (1971), 317-318
MSC: Primary 35.43; Secondary 46.00
MathSciNet review: 0276609
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we give a short proof of a theorem of Kotake and Narasimhan to the effect that if $ A$ is a strongly elliptic operator of order $ 2m$ with analytic coefficients and $ \vert\vert{A^j}u\vert\vert \leqq {C^{j + 1}}(2mj)!$, where $ \vert\vert\;\vert\vert$ is some suitable norm, then $ u$ is analytic. (Actually Kotake and Narasimhan prove the theorem when $ A$ is elliptic, but the trick we use here requires some specialization.) This is applied to derive a short proof of a theorem proved by Gårding and Malgrange, in the constant coefficients case, concerning conditionally elliptic operators.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35.43, 46.00

Retrieve articles in all journals with MSC: 35.43, 46.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1971-0276609-7
PII: S 0002-9939(1971)0276609-7
Keywords: Elliptic operator, analytic function, conditionally elliptic operator
Article copyright: © Copyright 1971 American Mathematical Society